Make your own free website on Tripod.com
LINKS
ARCHIVE
« November 2017 »
S M T W T F S
1 2 3 4
5 6 7 8 9 10 11
12 13 14 15 16 17 18
19 20 21 22 23 24 25
26 27 28 29 30
You are not logged in. Log in
Wednesday, 13 July 2005
A couple of weeks later...
Topic: Symptoms/Progress by Time
All of a sudden, after a very distressing few weeks of breaking out post-last-pill, my skin seems to be getting very clear...when I went to wash my face this morning it was shockingly smooth. Strange!!!

Posted by jaccutane at 10:12 PM EDT
Post Comment | Permalink
Saturday, 2 July 2005
And a few weeks later...maybe a month and a bit?
Topic: Symptoms/Progress by Time
Still have a few blemishes breaking out on one side of my face!!! And the odd one on the other side of my face. They seem to be healing though. My back is really quite clear, although I'm certain that I can feel some "under the skin" when I run my hands over my upper back.

Definitely not a miracle drug for me. Certainly an improvement though; I would definitely do it again if given the choice again. **Absolutely worth it**.

My skin all over my body is still very fragile and taking a long time to heal if it gets broken. Thank heavens my lips are back to normal. I had my hair coloured this week and suffered absolutely no irritation on my scalp. I hope the hair I lost grows back SOON. I'm still using sunscreen religiously (would be anyways), especially as I"m using Retin-A at night and it makes one photosensitive. I don't need to use moisturiser at all anymore, though I expect I will once winter hits.

Hmm. What else? My doc wants me to go in for another blood check at the end of the summer to confirm that my system is still healthy post-Accutane. I'll update if my skin changes! Have a great summer :o)




Posted by jaccutane at 5:06 PM EDT
Post Comment | Permalink
Sunday, 12 June 2005
How it's going...about 3 weeks after
Topic: Symptoms/Progress by Time
Well, my skin still seems to be progressing! Some kind soul left a nice message for me saying not to give up, as things would likely improve even though I'd ended my course of medication, and lo and behold, they were right!

My side effects seem to be all but gone. My lips are blessedly normal again, and I'm back to applying my Rachel Perry Lip Lovers only at night, like I have done for years. I also apply SPF 15 during the day on my lips, as usual, when I go outside. The hair loss has also stopped, as have the dry patches on my forearms...this has happened gradually since the last pill.

My skin is still injuring easily and healing with difficulty.

I am still religiously putting on sunscreen with an SPF of 45, because I'm just not willing to damage my skin.

There are still areas of skin on my face and back which have a few "under the surface" hard blemishes that just don't seem to want to go. Those two stubborn ones on my right cheek, however, seem to finally be on their way just this week. When I took my last pill and they were still there, I was SO disheartened. One came to the surface at the beginning of the past week and got rid of itself, and the other seems to be in the middle of doing the same thing. I REALLY hope it goes away.

When you *feel* the skin on my back, chest, and face, it feels much different than it did at the beginning of treatment. It is much smoother and softer. I do have quite a lot of pigmentation "issues" on my face -- brown and reddish marks -- but no scars, as such. Hopefully they will disappear, but at my age, I'm afraid that maybe they will just stay :o( Ah well, c'est la vie.

My doc has now got me applying Retin-A cream at night, and Dalacin in the morning, just to "keep me covered". I'm pleased that I am keeping on with this as a preventative treatment, because I sure don't want to go backwards. I don't apply anything to my trunk, so I guess that can be my "control" area.

I'll update as things happen....have a good summer!

Posted by jaccutane at 2:22 PM EDT
Updated: Sunday, 12 June 2005 2:25 PM EDT
Post Comment | Permalink
Tuesday, 31 May 2005
A Week or so After the Last Pill...
Topic: Symptoms/Progress by Time
Well, it's been just over a week since the last pill. I'm awfully busy at the moment, but I'll give an overview within the next week...Accutane has NOT been a wonderdrug for me, but there has been an improvement in my skin.

Talk to you soon!

Posted by jaccutane at 11:11 PM EDT
Post Comment | View Comments (1) | Permalink
Wednesday, 11 May 2005
After my doc visit...
Topic: Symptoms/Progress by Time
All my blood levels are still constant and good. I'll go back for a final check after my last pills are taken.

My doc has prescribed topical Dalacin (an antibiotic) and Retin-A cream to apply after my Accutane treatment is completed, "just to make sure". I'm not sure how long she wants me to use them, but I see her every three months for blood pressure checks, and she always checks out my other health issues at these apointments too.


Posted by jaccutane at 11:29 AM EDT
Post Comment | Permalink
Tuesday, 10 May 2005
Week 18
Topic: Symptoms/Progress by Time
Still persistent lesions/bumps on right cheek and on forehead.

Many red/brown marks, but skin seems smoother than at start of treatment. Not many new blemishes at all. Some on back for certain, but overall, definite progress. I wish that the improvement was more marked.

The "down" that I was feeling seems to have improved with the new weather -- sunshine, warmth, and finally, signs of Spring. I was beginning to wonder if it was due to the Accutane, but now I'm absolutely convinced that it was NOT.

Lips are the same.

Small areas of dry skin on face (same areas).

Very dry eyes at times.

I've been using sunscreen RELIGIOUSLY on exposed skin, including lips. Racheal Perry's Lip Lovers lip balm, which has been my saviour for my lips all along, has an SPF of 15, thank goodness. I use Neutrogena's 45 SPF on all other skin.

I go in for my blood check tomorrow.

Posted by jaccutane at 10:51 AM EDT
Post Comment | Permalink
Monday, 2 May 2005
Week 17
Topic: Symptoms/Progress by Time
:0( Hmm.

Lips are peeling like crazy for some weird reason all of a sudden and they really hurt! Just on the bottom lip. I think I got lazy about putting on my lip balm actually.

Have had just ~~crazy~~ dry eyes this week!

I feel like my face is looking bad too...definitely not improving. I want it to be ALL BETTER NOW. Especially as my treatment is over in three weeks. I'm very very worried that it's all going to be for naught.

It's like I'm having a second breakout or something.

I just feel gross.

Posted by jaccutane at 10:28 PM EDT
Updated: Monday, 2 May 2005 10:31 PM EDT
Post Comment | Permalink
Monday, 25 April 2005
Week 16
Topic: Symptoms/Progress by Time
@ Skin's much smoother on back, but have a lot of red and brown marks

@ Woke up today with a lot of peeling on my face, which hasn't happened for a long time! Quite a shock!

@ My side effects haven't been bothering me much at all. Amazing.

Tried to buy some lipstick today for an upcoming wedding, but it looked like hell! My lips were way more dry and peel-y than I thought they were. I guess I'll have to go with my tinted lip balm (actually l'Occitane makes a very nice one out of shea butter that smells and tastes good!).

Posted by jaccutane at 6:59 PM EDT
Post Comment | Permalink
Tuesday, 19 April 2005
Week 15
Topic: Symptoms/Progress by Time
Seem to be getting "mini breakouts" on face and back, but they also seem to be disappearing quickly. I just use a dab of clindamycin lotion (a prescription) on them at bedtime.

My lips seem drier than usual, especially at the corners, and are peeling. My forearms and backs of hands are drier too, but my face is not...go figure.

I'm wondering why my dermatologist only put me on a course of 4 months when it seems that the common course is much longer (from what I've read online). I'm hoping that if things are not cleared up totally by then, that my GP will contact my derm and will extend the length of time...I'm not holding my breath though. However, I am known to be rather stubborn, so I will press hard for her to do so.

I am definitely getting tired of being on Accutane due to the nuisance side effects and will be glad to come off of it. That said, I am SO GLAD that I was finally able to take it...it has been the ONLY thing that has given such satisfactory results. It's about time!

Posted by jaccutane at 10:25 AM EDT
Post Comment | Permalink
Friday, 15 April 2005
End of Week 14
Topic: Symptoms/Progress by Time
Saw my doc this morning. My blood levels are all good. She tells me that she is seeing a definite improvment in my skin (we know each other fairly well outside of our doc/patient relationship, but haven't seen each other for quite some time, so she'd notice). The derm told her to put me on it for four months, so I'll be all finished by mid-May.

She's concerned about sunscreen and sunburn and wants me to be super vigilant about applying at least 25 SPF sunscreen -- not just moisturiser with sunscreen in the morning -- throughout the day. She recommended Ombrelle. It's starting to warm up here, as it is Springtime, so I'm spending a little time outside, and the sun is stronger.

Posted by jaccutane at 1:42 PM EDT
Post Comment | Permalink

Newer | Latest | Older